Alert archive / Arizona / Wind Advisories in 2013

Wind Advisory 15, NWS Flagstaff, AZ

December 2, 2013Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Dec 2, 2013, 3:18 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Dec 3, 2013, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2013, 3:18 PM MST (22:18 UTC)
In effect from
Dec 3, 2013, 11:00 AM MST
Expired
Dec 3, 2013, 8:02 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2013-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2013-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2524 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 022218
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
318 PM MST MON DEC 2 2013

AZZ012>017-040-030630-
/O.NEW.KFGZ.WI.Y.0015.131203T1800Z-131204T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
318 PM MST MON DEC 2 2013

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY. 

* TIMING...STRONGER WINDS WILL DEVELOP BETWEEN 1100 AM AND 100 PM.

* WINDS...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH.

* IMPACTS...CROSS WINDS WILL BE HAZARDOUS FOR HIGH PROFILE
  VEHICLES. AREAS OF LOCALIZED BLOWING DUST WILL BE POSSIBLE ALONG
  INTERSTATE 40...ESPECIALLY BETWEEN TWIN ARROWS AND WINSLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
4 follow-up statements
000 
WWUS75 KFGZ 030457
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
957 PM MST MON DEC 2 2013

AZZ004-006-007-009-011-039-031300-
/O.EXA.KFGZ.WI.Y.0015.131203T1800Z-131204T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-BLACK MESA AREA-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...WINDOW ROCK...GANADO
957 PM MST MON DEC 2 2013

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY. 

* TIMING...STRONGER WINDS WILL DEVELOP BETWEEN 11 AM MST AND 1 PM
  MST.

* WINDS...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH.

* IMPACTS...CROSS WINDS WILL BE HAZARDOUS FOR HIGH PROFILE
  VEHICLES. AREAS OF LOCALIZED BLOWING DUST WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ012>017-040-031300-
/O.CON.KFGZ.WI.Y.0015.131203T1800Z-131204T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
957 PM MST MON DEC 2 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
TUESDAY...

* TIMING...STRONGER WINDS WILL DEVELOP BETWEEN 11 AM MST AND 1 PM
  MST.

* WINDS...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH.

* IMPACTS...CROSS WINDS WILL BE HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. AREAS OF LOCALIZED BLOWING DUST WILL BE POSSIBLE 
  ALONG INTERSTATE 40...ESPECIALLY BETWEEN TWIN ARROWS AND 
  WINSLOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 031012
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
312 AM MST TUE DEC 3 2013

AZZ005-031900-
/O.EXA.KFGZ.WI.Y.0015.131203T1800Z-131204T0300Z/
MARBLE AND GLEN CANYONS-
INCLUDING THE CITY OF...PAGE
312 AM MST TUE DEC 3 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING. 

* TIMING...STRONGER WINDS WILL DEVELOP BETWEEN 11 AM MST AND 1 
  PM MST. 

* WINDS...SOUTHWEST AT 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH.

* IMPACTS...CROSS WINDS WILL BE HAZARDOUS FOR HIGH PROFILE
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT. CONSIDER SECURING LOOSE BELONGINGS ON
YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-006-007-009-011>017-039-040-031900-
/O.CON.KFGZ.WI.Y.0015.131203T1800Z-131204T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
312 AM MST TUE DEC 3 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

* TIMING...STRONGER WINDS WILL DEVELOP BETWEEN 11 AM MST AND 1 
  PM MST. 

* WINDS...SOUTHWEST AT 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH.

* IMPACTS...CROSS WINDS WILL BE HAZARDOUS FOR HIGH PROFILE
  VEHICLES. AREAS OF BLOWING DUST WILL BE POSSIBLE ALONG
  INTERSTATE 40...ESPECIALLY BETWEEN TWIN ARROWS AND WINSLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 031843
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1143 AM MST TUE DEC 3 2013

AZZ004-006-007-009-011>017-039-040-040245-
/O.CON.KFGZ.WI.Y.0015.000000T0000Z-131204T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
1143 AM MST TUE DEC 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...STRONG WINDS WILL DEVELOP BY 1 PM MST.

* WINDS...SOUTHWEST AT 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH.

* IMPACTS...CROSS WINDS WILL BE HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. AREAS OF BLOWING DUST WILL BE POSSIBLE ALONG 
  INTERSTATE 40...ESPECIALLY BETWEEN TWIN ARROWS AND WINSLOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT. CONSIDER SECURING LOOSE BELONGINGS ON
YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ005-040245-
/O.CON.KFGZ.WI.Y.0015.000000T0000Z-131204T0300Z/
MARBLE AND GLEN CANYONS-
INCLUDING THE CITY OF...PAGE
1143 AM MST TUE DEC 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...STRONGER WINDS WILL DEVELOP BETWEEN 11 AM MST AND 1 
  PM MST. 

* WINDS...SOUTHWEST AT 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH.

* IMPACTS...CROSS WINDS WILL BE HAZARDOUS FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT. CONSIDER SECURING LOOSE BELONGINGS ON
YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 040302
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
802 PM MST TUE DEC 3 2013

AZZ004>007-009-011>017-039-040-040415-
/O.CAN.KFGZ.WI.Y.0015.000000T0000Z-131204T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
SHOW LOW...DILKON
802 PM MST TUE DEC 3 2013

...WIND ADVISORY HAS EXPIRED...

WINDS IN THE ADVISORY AREA HAVE DECREASED BELOW ADVISORY CRITERIA
IN MOST LOCATIONS THIS EVENING. GUSTY SOUTHWEST WINDS ARE STILL
OCCURRING AHEAD OF A STRONG COLD FRONT MOVING INTO NORTHERN
ARIZONA. THESE WIND SPEEDS ARE GENERALLY 15 TO 25 MPH...WITH GUSTS
TO 35 MPH.

AS THE FRONT APPROACHES...A FEW LOCATIONS MAY BRIEFLY EXPERIENCE
40 TO 45 MPH WIND GUSTS. HOWEVER...THIS ACTIVITY SHOULD BE
ISOLATED OR ASSOCIATED WITH SHOWER ACTIVITY. MOST OF THE FORMER
ADVISORY AREA WILL STAY BELOW CRITERIA THE REMAINDER OF TONIGHT.
THEREFORE...THE ADVISORY WAS ALLOWED TO EXPIRE AS OF 8 PM MST.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 2, 9:30 AM MST, 5 hours 48 minutes earlier.

Area forecast discussion, Dec 2, 9:30 AM MST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 AM MST MON DEC 02 2013

.SYNOPSIS...HIGH PRESSURE OVER NORTHERN ARIZONA WILL BEGIN TO WEAKEN
TODAY. LOW CLOUDS AND FOG WILL CONTINUE TO AFFECT AREAS ALONG AND
NORTH OF THE MOGOLLON RIM TODAY...WITH COOLER THAN NORMAL
TEMPERATURES. A TROUGH OF LOW PRESSURE MOVING THROUGH THE GREAT
BASIN WILL BRING STRONG WINDS TO THE AREA ON TUESDAY FOLLOWED BY
COLD WINTER WEATHER CONDITIONS WEDNESDAY AND THURSDAY. COLD WEATHER
WILL CONTINUE INTO NEXT WEEKEND.

&&

.DISCUSSION...PERSISTENT FOG REMAINS ACROSS THE VALLEYS OF NORTHEAST
ARIZONA...BARELY BUDGING IN AREAL EXTENT THROUGH MID MORNING.
OTHERWISE...JUST A FEW HIGH CLOUDS ALOFT. EXPECT NEAR NORMAL
TEMPERATURES WHERE THE SUN IS SHINING BUT HIGH TEMPERATURES
REMAINING WELL BELOW NORMAL IN THE STRATUS/FOG BANK.

THE LARGE SCALE PATTERN OVER ARIZONA WILL BEGIN TO SHIFT TODAY AS A
STRONG AREA OF LOW PRESSURE MOVES IN TO THE PACIFIC NORTHWEST. THE
STRONG INVERSION THAT HAS ALLOWED THE LOW CLOUDS AND FOG TO PERSIST
IS EXPECTED TO ONLY WEAKEN SLIGHTLY TODAY. CURRENT THINKING IS THAT
IT WILL TAKE THE STRONGER WINDS EXPECTED TUESDAY TO REMOVE THE
INVERSION...LOW CLOUDS...AND FOG. WITH THE INVERSION STILL IN
PLACE...HAVE LOWERED HIGH TEMPERATURES 5 TO 10 DEGREES ACROSS MUCH
OF THE AREA NORTH OF THE MOGOLLON FOR TODAY.

A STRONG COLD FRONT WILL APPROACH ARIZONA TUESDAY EVENING AS A
MEAN TROUGH SETS UP OVER THE WESTERN UNITED STATES. PRECIPITATION
SHOULD BEGIN TUESDAY EVENING OVER THE KAIBAB PLATEAU...WORKING
TOWARD FLAGSTAFF TUESDAY NIGHT...AND REACHING THE WHITE MOUNTAINS
WEDNESDAY MORNING. SNOW LEVELS WILL FALL RAPIDLY TO NEAR THE VALLEY
FLOORS BEHIND THE FRONT...BUT DURING THE FRONTAL PRECIPITATION
EVENT...THE SNOW LEVEL IS EXPECTED TO BE AROUND 6000 FEET. SOME
ACCUMULATIONS ARE LIKELY...THE HEAVIEST AMOUNTS OVER THE MOGOLLON
RIM...KAIBAB PLATEAU AND THE WHITE MOUNTAINS. THIS SYSTEM IS
FAST-MOVING AND MOISTURE STARVED...SO LARGE AMOUNTS OF SNOW ARE NOT
ANTICIPATED AT THIS TIME.

AFTER WEDNESDAY NIGHT...A VERY COLD MODIFIED ARCTIC AIR MASS WILL
SETTLE INTO REGION...WITH DRY UPPER LEVEL NORTHWEST FLOW. WE WILL
STILL SEE PERIODIC FLURRIES IN THIS PATTERN...BUT NO ORGANIZED
SNOWFALL. ANOTHER STRONGER WAVE IS POSSIBLE NEXT WEEKEND...BUT
DETAILS ARE QUITE UNCERTAIN AT THIS TIME.

&&

.AVIATION...FOR THE 18Z PACKAGE...THE PROLONGED LOW CLOUD AND FOG
EVENT NORTH OF THE MOGOLLON RIM IS EXPECTED TO CONTINUE THROUGH AT
LEAST MID AFTERNOON...PRODUCING AREAS OF IFR AND LOCALIZED VLIFR
CONDITIONS ACROSS NORTHEASTERN AZ INCLUDING THE KINW TERMINAL.
MARGINAL IMPROVEMENT IS EXPECTED THIS AFTERNOON....BUT THERE IS
STILL UNCERTAINTY AS TO WHEN THE CLOUDS WILL BREAK UP ENTIRELY.
THERE IS A POSSIBILITY THIS COULD HAPPEN AS EARLY AS THIS AFTERNOON.
CONFIDENCE IS HIGH THAT CONDITIONS WILL IMPROVE BY MIDDAY
TUESDAY...IF NOT EARLIER. ELSEWHERE...VFR CONDITIONS WILL PREVAIL
UNDER SCATTERED HIGH CLOUDS. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.........MCCOLLUM/MAS
AVIATION.......MCS/JJ

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Dec 2, 3:31 AM MST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
331 AM MST MON DEC 2 2013

AZZ004>018-037>040-030900-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
331 AM MST MON DEC 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG AND LOW CLOUDS WILL CONTINUE ACROSS MANY OF THE
VALLEY AREAS OF NORTHEAST ARIZONA THIS MORNING AND INTO TONIGHT.
IN ADDITION...NORTHERN AND EASTERN SLOPES OF THE MOGOLLON
RIM...COCONINO PLATEAU...AND KAIBAB PLATEAU WILL SEE PATCHY DENSE
FOG WITH VISIBILITY LESS THAN 1/4 MILE THIS MORNING. ROADWAYS MAY
BECOME SLICK AND ICY AS THE FOG WILL BE COMBINED WITH FREEZING
TEMPERATURES IN THE REGION. TRAVELERS ARE URGED TO USE CAUTION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD STORM SYSTEM WILL AFFECT NORTHERN ARIZONA FROM TUESDAY
THROUGH THURSDAY. WINDY CONDITIONS WILL DEVELOP TUESDAY AFTERNOON
WITH A COLD FRONT BRINGING RAIN AND SNOW SHOWERS TO THE AREA LATE
TUESDAY NIGHT THROUGH THURSDAY. WIDESPREAD WINTER-LIKE CONDITIONS
ARE EXPECTED AS SNOW LEVELS FALL TO MOST VALLEY FLOORS BY WEDNESDAY
NIGHT OR THURSDAY. LIGHT TO MODERATE PRECIPITATION AMOUNTS ARE
EXPECTED AT THIS TIME.

THE COLDEST TEMPERATURES YET THIS SEASON ARE FORECAST FOR THURSDAY
AND FRIDAY WITH HIGH TEMPERATURES ACROSS MUCH OF THE HIGH COUNTRY
ONLY IN THE 20S AND 30S.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Arizona, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.